Back to Search Start Over

5-Year survival of ART restorations with and without cavity disinfection.

Authors :
Farag A
van der Sanden WJ
Abdelwahab H
Mulder J
Frencken JE
Source :
Journal of dentistry [J Dent] 2009 Jun; Vol. 37 (6), pp. 468-74. Date of Electronic Publication: 2009 Apr 01.
Publication Year :
2009

Abstract

Objectives: The null-hypothesis tested was that there is no difference between the survival of ART restorations with, and without, cavity disinfection among adolescents after 5 years.<br />Methods: Eligible students were allocated to one of the treatment groups. One operator placed a total of 90 restorations, 45 each per treatment group, in ninety 14-15 year olds. Restorations were evaluated on replica models at baseline and after 1 and 5 years, by two calibrated and independent evaluators using the ART criteria. The independent variables were gender, mean DMFT score at baseline, cavity size (small/large), cavity type (single-/multiple surfaces) and disinfected cavity (yes/no). Statistical analyses were done using the Kaplan-Meier method and log-rank test.<br />Results: The cumulative survival percentage and standard error for the 61 ART restorations with and without disinfection at evaluation year 5 were 85% (S.E.=6.1%) and 80% (S.E.=7.1%), respectively: not significantly different (p=0.37) from each other. The cumulative survival percentage and standard error for all ART restorations was 97% (S.E.=2.0%) at evaluation year 1 and 82% (S.E.=4.7%) at year 5, and it was 85% (S.E.=5.4%) for single- and 77% (S.E.=9%) for multiple-surface ART restorations at year 5. The cumulative survival percentage of all ART restorations at evaluation year 5 was statistically significant higher for boys than for girls (p=0.03).<br />Conclusions: Disinfecting a cavity cleaned according to ART with a 2% chlorhexidine solution is unnecessary. It is useful to introduce the ART approach systematically into the healthcare system in Egypt.

Details

Language :
English
ISSN :
1879-176X
Volume :
37
Issue :
6
Database :
MEDLINE
Journal :
Journal of dentistry
Publication Type :
Academic Journal
Accession number :
19342148
Full Text :
https://doi.org/10.1016/j.jdent.2009.03.002